Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS New York, NY

July 15, 2012Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2012, 4:39 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 4:39 PM EDT (20:39 UTC)
Expired
Jul 15, 2012, 5:30 PM EDT
In force
51 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:49 PM EDTTSTM WND DMG1 E Talmadge Hill, CTTREE DOWN ON MERRITT PKWY JUST EAST OF EXIT 37 NEAR SVC AREA
Jul 15, 5:25 PM EDTTSTM WND DMG1 Ne West Norwalk, CTTREE DOWN ON WIRES AT OLD STAMFORD AND TALMADGE RDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS51 KOKX 152039
SVROKX
CTC001-NYC119-152130-
/O.NEW.KOKX.SV.W.0037.120715T2039Z-120715T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 530 PM EDT...

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEDFORD...OR 6 MILES
  SOUTHEAST OF MOUNT KISCO...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  CANAAN...DARIEN...WILTON...NORWALK...WESTPORT...FAIRFIELD AND
  BRIDGEPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4122 7318 4116 7319 4116 7320 4111 7326
      4112 7330 4110 7334 4107 7335 4105 7340
      4105 7344 4103 7348 4103 7350 4105 7377
      4123 7374
TIME...MOT...LOC 2039Z 276DEG 17KT 4113 7363

$$

DSW
2 follow-up statements
133 
WWUS51 KOKX 152103
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT SUN JUL 15 2012

CTC001-NYC119-152130-
/O.CON.KOKX.SV.W.0037.000000T0000Z-120715T2130Z/
WESTCHESTER NY-FAIRFIELD CT-
503 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR FAIRFIELD AND WESTCHESTER COUNTIES...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW CANAAN...MOVING
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILTON...NORWALK...WESTPORT...FAIRFIELD AND BRIDGEPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4122 7318 4116 7319 4116 7320 4111 7326
      4112 7330 4110 7334 4107 7335 4105 7340
      4105 7344 4103 7348 4103 7350 4105 7377
      4123 7374
TIME...MOT...LOC 2103Z 275DEG 18KT 4112 7346

$$

DSW
673 
WWUS51 KOKX 152133
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
533 PM EDT SUN JUL 15 2012

CTC001-NYC119-152143-
/O.EXP.KOKX.SV.W.0037.000000T0000Z-120715T2130Z/
WESTCHESTER NY-FAIRFIELD CT-
533 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND WESTCHESTER
COUNTIES HAS EXPIRED...

LAT...LON 4122 7318 4116 7319 4116 7320 4111 7326
      4112 7330 4110 7334 4107 7335 4105 7340
      4105 7344 4103 7348 4103 7350 4105 7377
      4123 7374
TIME...MOT...LOC 2103Z 275DEG 18KT 4112 7346

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:57 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 15, 3:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CROSS THE REGION TONIGHT...FOLLOWED
BY A SECOND TROUGH OF LOW PRESSURE ENTERING THE AREA MONDAY...THEN
STALLING OUT IN THE VICINITY FROM MONDAY NIGHT INTO TUESDAY. A
COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT THEN CROSSES THE
TRI-STATE LATE WEDNESDAY. HIGH PRESSURE THEN BUILDS IN THROUGH
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
VERY MOIST AIRMASS OVER THE REGION WITH PRECIPITABLE WATERS
150-180 PERCENT ABOVE NORMAL. AN APPROACHING 850-500 HPA NORTHERN
STREAM TROUGH AS WELL AS A TROUGH OF LOW PRESSURE THAT WILL CROSS
THE AREA TONIGHT WILL ACT ON THIS MOISTURE PRODUCING SCT-NUMEROUS
SHRA/TSTMS AHEAD OF THE SURFACE TROUGH TONIGHT. WITH PRECIPITABLE
WATERS SO HIGH - LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY
STRONGER CONVECTION. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR
DETAILS.

MAV/MET/NAM 2-METER TEMPERATURES WHERE FAIRLY CLOSE...SO USED A
BLEND FOR LOWS - WITH VALUES 5-10 DEGREES ABOVE NORMAL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE 850-500 HPA TROUGH EXITING TO THE EAST...REALLY DO NOT
SEE MUCH IN THE WAY OF FORCING...SO EXCEPT FOR FAR WESTERN ORANGE
COUNTY WHERE DIFFERENTIAL HEATING COULD SERVE IS A TRIGGER FOR SOME
ISOLATED LATE AFTERNOON CONVECTION...HAVE GONE WITH A DRY FORECAST
MONDAY.

WITH 850 TEMPERATURES FORECAST TO AROUND 18C...AND MIXING TO
AROUND 800 HPA...PLUS DEWPOINTS IN THE UPPER 60S...MONDAY WILL BE
HOT AND HUMID. HIGHS SHOULD GENERALLY BE AROUND 90 - EVEN NEAR THE
COAST...AS A TROUGH OF LOW PRESSURE NEAR THE AREA WILL HELP LIMIT
SEABREEZE FORMATION. HAVE ISSUED A HEAT ADVISORY FOR NYC FOR
MONDAY-TUESDAY AS HEAT INDICES SHOULD BE IN THE MID-UPPER 90S
BOTH DAYS. FOR NOW IT APPEARS NE NJ ALSO WILL HAVE HEAT INDICES
IN THE UPPER 90S MONDAY - JUST BELOW THE ADVISORY THRESHOLD.
ELSEWHERE HEAT INDICES SHOULD BE FROM AROUND 90 TO THE LOWER 90S.

CONTINUED DRY MONDAY NIGHT WITH WEAK RIDGING BUILDING ACROSS IN
THE EVENING. FOR LOWS MONDAY NIGHT USED A MAV/MET/NAM 2-METER
TEMPERATURE BLEND WITH VALUES FORECAST AROUND 10 DEGREES ABOVE
NORMAL.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A WARM RIDGE ALOFT WILL ENCAPSULATE MUCH OF THE COUNTRY EAST OF THE
ROCKIES THROUGH THE MIDDLE OF NEXT WEEK...WHILE A POLAR VORTEX OVER
HUDSON BAY IN CANADA DESCENDS SE AND CARVES OUT A STRONG UPPER TROF
ACROSS EASTERN CANADA AND THE NORTHEAST MID TO LATE WEEK. THE LATTER
OF WHICH WILL SEND A STRONG COLD FRONT THROUGH THE REGION ON WED
AFT/EVE. PRIOR TO THAT TIME...HOT...MUGGY WEATHER WILL BE ON TAP FOR
MON-WED.

FOR TUE-WED TIME FRAME....IT WILL BE HOT AND HUMID WITH HIGHS
GENERALLY IN THE MID TO UPPER 90S TUE...AND LOW TO MID 90S WED.
EXPECT COOLER CONDITIONS ALONG THE IMMEDIATE COAST. OVERNIGHT LOWS
WILL MAINLY BE IN THE 70S. THE TRICKY PART OF THE FORECAST COMES
WITH HEAT INDEX VALUES....MID 90S TO AROUND 100 FOR TUE AND WED.
MODELS...IN PARTICULAR...THE GFS AND NAM...DIFFER IN HOW MUCH MIXING
THERE IS THE BOUNDARY LAYER. THIS TYPICALLY RESULTS IN DEW POINTS
SEVERAL DEGREES COOLER IN THE NAM...WITH THE GFS NOTORIOUSLY HIGHER
AND POOR AT MIXING DRIER AIR TO THE SURFACE. A COMPROMISES OF THE
GUIDANCE WAS USED HERE.

A STRONG COLD FRONT IMPACTS THE AREA WED AFT/EVE WITH ANOTHER GOOD
CHANCE FOR CONVECTION. MODERATE TO HIGH INSTABILITY AND WEAK SHEAR
WILL LIKELY PRODUCE ISOLATED STRONG TO SEVERE CONVECTION.

A WAVE ALONG THE COLD FRONT TRACKS TO THE SOUTH WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH SHOWERS AND POSSIBLY THUNDERSTORMS LINGERING
THROUGH THE OVERNIGHT. 12Z GUIDANCE HAS TRENDED TOWARD THE FRONT
BEING A BIT FASTER ON WED...BUT THEN FORMS THE WAVE ALONG THE
FRONT. THIS WILL HAVE TO BE CLOSELY WATCHED IN SUBSEQUENT MODEL
RUNS. ECMWF/GFS/CMC ALL IN AGREEMENT AT THIS TIME WITH GENERAL
TIMING OF THE PRECIP WITH MOST OF IT EXITING THE SOUTHERN AREAS BY
THURS MORNING.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A TROUGH OVER WESTERN ZONES WILL TRACK EAST AS A COLD FRONT
APPROACHES THIS EVENING. THAT FRONT WILL MOVE THROUGH THE REGION
TONIGHT.

GENERALLY VFR CONDS. TSTMS HAVE BEGUN TO DEVELOP ACROSS THE
NORTHEAST. THROUGH 19Z...KSWF LIKELY TO BE IMPACTED BY A TSTM
APPROACHING THE AIRFIELD. FOR THE REST OF THE TERMINALS...WILL
START TEMPO GROUPS FOR TSTMS AT 21-22Z AT WESTERN/KNYC
TERMINALS...AND A FEW HOURS LATER FOR EASTERN TERMINALS. BEST
CHANCES FOR CONVECTION WILL OCCUR FROM 23Z-05Z AND IMPACTS WILL
OCCUR FROM WEST TO EAST.

WITH HEAVY RAIN LIKELY...WILL CARRY IFR VSBYS IN TEMPO GROUPS. IT
IS POSSIBLE FOR VSBYS TO BRIEFLY BE LOWER THAN THAT FROM TIME TO
TIME IN THE HEAVIEST STORMS.

WINDS GENERALLY W-SW AT 5-8 KT. LOCAL SEA BREEZES HAVE ALREADY
TURNED WINDS SOUTH AT 8-12 KT AT SOME OF THE COASTAL TERMINALS. WITH
PASSAGE OF COLD FRONT THIS EVENING...WINDS TURN WEST...THEN
NORTHWEST TOWARDS DAYBREAK MONDAY.

ONE ISSUE FOR LATE TONIGHT IS THE POTENTIAL FOR MVFR-IFR CONDS IN
FOG. IF HEAVY RAIN OCCURS AT THE TERMINALS...MAINLY AWAY FROM
KJFK/KLGA/KEWR...WITH CLEARING SKIES AND LIGHT WINDS AFTER
MIDNIGHT TONIGHT...THAT LOW-LEVEL MOISTURE WILL NOT BE ABLE TO
DEPART UNTIL NW WINDS INCREASE AFTER SUNRISE MONDAY. FOR THOSE
TERMINALS...FOG IS POSSIBLE. WILL NOT INCLUDE FOG IN THE 12Z TAFS
AT THIS TIME...AS CONFIDENCE LOW AS TO EXACTLY WHERE THIS WILL
HAPPEN.

VFR WITH WEST TO NORTHWEST WINDS AT 5-10 KT ON TAP FOR MONDAY.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY-TUESDAY...VFR.
.WEDNESDAY...SCT AFTERNOON SHOWERS/TSTMS.
.THURSDAY-FRIDAY...VFR.

&&

.MARINE...
WITH A RELATIVELY WEAK PRESSURE GRADIENT ACROSS THE REGION THROUGH
FRIDAY - SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THEN.

WIND GUSTS COULD REACH 20 KT WITH THE SEA BREEZE TUESDAY AND WEDNESDAY.

WAVEWATCH GUIDANCE IS RUNNING AROUND A FT HIGH - AS IT OFTEN IS IN
SW FLOW CASES - SO HAVE ADJUSTED IT DOWNWARD ACCORDINGLY.

SCT TSTMS ARE EXPECTED ACROSS THE COASTAL WATERS TONIGHT AND
POSSIBLY AGAIN WEDNESDAY AFTERNOON AND NIGHT.

&&

.HYDROLOGY...
BASIN AVERAGE PRECIPITATION THROUGH TONIGHT RUNS FROM AROUND 1/3 TO 1/2
INCH...HIGHEST NW OF NYC AND LOWEST OVER ERN CT/LONG ISLAND.
HOWEVER LOCALLY HEAVY RAINFALL OF 1-2 INCHES OR MORE IS POSSIBLE
UNDER ANY STRONGER CONVECTION GIVEN THE FORECAST NEAR-TROPICAL
NATURE OF THE ATMOSPHERE...AS CONVECTION WILL BE VERY EFFICIENT IN
CONVERTING AVAILABLE MOISTURE TO RAINFALL.

AS A RESULT THERE IS FAIRLY HIGH POTENTIAL FOR MINOR URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING. LOCALIZED FLASH FLOODING CANNOT BE
RULED OUT...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
HEAVY RAIN...BUT THE FLASH FLOOD THREAT PROBABILITY/COVERAGE BOTH
APPEAR TOO SMALL TO WARRANT A FLASH FLOOD WATCH.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM MONDAY INTO
WEDNESDAY MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 11 AM MONDAY TO 9 PM EDT TUESDAY FOR
     NYZ072>075-176-178.
NJ...MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...LN/DW
AVIATION...MPS
MARINE...MALOIT/DW
HYDROLOGY...MALOIT
Hazardous weather outlook, Jul 15, 4:04 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT SUN JUL 15 2012

NYZ072>074-176-162015-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
404 PM EDT SUN JUL 15 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-162015-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
404 PM EDT SUN JUL 15 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT
ATLANTIC OCEAN BEACHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-162015-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT
ATLANTIC OCEAN BEACHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-162015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-162015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Jul 15, 2:12 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT SUN JUL 15 2012

NYZ067-151915-
ORANGE-
212 PM EDT SUN JUL 15 2012

...THUNDERSTORM WITH VERY HEAVY RAINFALL WILL IMPACT NORTHEASTERN
ORANGE COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
HEAVY RAIN PRODUCING THUNDERSTORM 5 MILES EAST OF BLOOMINGBURG...AND
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...
IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4155 7444 4159 7439 4160 7434 4164 7427
      4163 7425 4161 7424 4159 7414 4161 7414
      4161 7407 4159 7405 4159 7395 4154 7398
      4149 7399 4145 7441

DSW
Special weather statement, Jul 15, 3:10 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT SUN JUL 15 2012

CTZ005-NYZ068-152015-
NORTHERN FAIRFIELD-PUTNAM-
310 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD AND PUTNAM
COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR 6 MILES NORTHWEST
OF MAHOPAC...AND MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4167 7351 4167 7352 4153 7354 4150 7390
      4148 7395 4134 7385 4134 7381 4147 7334
      4149 7337 4152 7339 4150 7344 4166 7349

DSW
Special weather statement, Jul 15, 3:30 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SUN JUL 15 2012

NYZ067-068-152000-
ORANGE-PUTNAM-
330 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTGOMERY...OR NEAR WALDEN...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE FLOODING OF POOR DRAINAGE AREAS AND SMALL
STREAMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4155 7398 4152 7399 4146 7399 4145 7397
      4149 7393 4151 7381 4150 7379 4133 7389
      4132 7397 4145 7433 4161 7424

DSW
Special weather statement, Jul 15, 4:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT SUN JUL 15 2012

CTZ005-006-010-152130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
431 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NEW HAVEN
COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BETHEL...OR NEAR NEWTOWN...AND MOVING EAST
AT 15 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4134 7272 4128 7343 4146 7348 4149 7336
      4148 7333 4149 7333 4152 7317 4153 7316
      4157 7294 4156 7294 4157 7288 4155 7286
      4158 7283 4156 7282 4158 7280 4158 7277

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:30 AM EDTSpecial Weather StatementOKXBronx, Nassau60 min
Jul 15, 2:12 PM EDTSpecial Weather StatementOKXOrange63 min
Jul 15, 2:53 PM EDTAreal Flood AdvisoryOKXOrange82 min
Jul 15, 3:10 PM EDTSpecial Weather StatementOKXPutnam65 min
Jul 15, 3:19 PM EDTFlash Flood WarningOKXOrange116 min
Jul 15, 3:30 PM EDTSpecial Weather StatementOKXOrange30 min
Jul 15, 3:43 PM EDTSevere Thunderstorm WarningOKXPutnam47 min
Jul 15, 3:50 PM EDTAreal Flood AdvisoryOKXPutnam55 min
Jul 15, 3:50 PM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more3 days
Jul 15, 4:03 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester57 min
Jul 15, 4:51 PM EDTSpecial Marine WarningOKX54 min
Jul 15, 4:57 PM EDTAreal Flood AdvisoryOKXWestchester63 min
Jul 15, 5:36 PM EDTSpecial Weather StatementOKXWestchester24 min
Jul 15, 5:42 PM EDTSpecial Marine WarningOKX48 min
Jul 15, 5:54 PM EDTAreal Flood AdvisoryOKXWestchester51 min
Jul 15, 6:44 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 6:44 PM EDTSpecial Weather StatementOKXSuffolk61 min
Jul 15, 6:48 PM EDTSevere Thunderstorm WarningOKXSuffolk42 min
Jul 15, 7:00 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jul 15, 7:40 PM EDTSpecial Weather StatementOKXPutnam, Rockland65 min
Jul 15, 4:31 PM EDTSpecial Weather StatementOKX59 min
Jul 15, 5:28 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region92 min
Jul 15, 5:35 PM EDTSpecial Weather StatementOKX25 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.